Tennessee, 2005

Hail in Tennessee, April 7, 2005

April 7, 2005 · NWS MRX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 7, 2:26 PM EST, 59 minutes earlier.

Area forecast discussion, Apr 7, 2:26 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 PM EDT THU APR 7 2005

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...CONVECTION SLOWLY SPREADING
ACROSS AREA AS UPPER LOW HEADS THIS WAY.  CELLS TRAINING AND CAUSING
HEAVY RAINS AT THIS TIME.  THINK GOOD COVERAGE OF RAINS WILL
CONTINUE INTO THIS EVENING OVER WESTERN PARTS OF AREA...BUT AS
SYSTEM WORKS TO EAST ORGANIZATION AND OVERALL IMPACT WILL LIKELY GET
BROKEN UP AS IT PASSES OVER MOUNTAINS...THINKING SOME DEGREE OF RAIN
SHADOW EFFECT ON OUR SIDE OF SMOKIES.  ALSO LOWER LEVEL MOISTURE
TRANSPORT AND WIND SHEAR IS FORECAST TO SLOWLY DIMINISH AS WELL.  SO
THINKING THAT OVERALL...THE MAIN IMPACTS WILL BE MORE NUMEROUS
BEFORE SUNSET.  NOT PLANNING ANY FLASH FLOOD WATCH FOR TONIGHT.

HAVE MENTIONED THUNDER IN FIRST PERIOD...BUT MAINLY EXPECTING
SHOWERS FOR FRIDAY.  ALSO...AS SYSTEM EXITS AREA...HAVE LOWERED POPS
FOR FRIDAY AFTERNOON.

HAVE RAISED DEW POINT TEMPS ABOUT 2-3 DEGREES OVERALL THROUGHOUT
PERIOD...BUT MADE ONLY A FEW VERY MINOR CHANGES TO TEMP GRIDS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...UPPER LOW FINALLY
DEPARTING AREA ON FRIDAY NIGHT...MAY SEE LINGERING SCATTERED SHOWERS
INTO FRIDAY EVENING.  RIDGE BUILDS IN FOR THE WEEKEND...DRY WEATHER
EXPECTED SATURDAY THROUGH MONDAY.  GFS INDICATING A WARM FRONT
PUSHING INTO AREA MONDAY NIGHT.  WILL DELAY PRECIP UNTIL TUESDAY
WHEN DEEPER MOISTURE ARRIVES...WILL GO WITH CHANCE POPS FOR
TUESDAY.  FRONT STALLS ACROSS AREA ON WEDNESDAY FOLLOWED BY AN UPPER
LOW...WILL KEEP CHANCE POPS GOING ON WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  55  70  50  73 /  80  50  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  54  66  49  71 /  80  60  20  10
OAK RIDGE, TN  55  66  48  71 /  80  60  10  10
TRI CITIES AIRPORT, TN  52  65  45  67 /  80  70  30  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

GM/GH
Hazardous weather outlook, Apr 7, 6:30 AM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 AM EDT THU APR 7 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-081000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
730 AM EDT (630 PM CDT) WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

A LOW PRESSURE SYSTEM WILL SLOWLY MOVES EAST SOUTHEAST TO NORTH
GEORGIA BY FRIDAY MORNING. A SERIES OF CONVECTIVE BANDS WILL MOVE
ACROSS THE REGION. SOME OF THESE SHOWERS MAY BE HEAVY AT TIMES.
SMALL HAIL IS POSSIBLE WITH A FEW THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

The radar

The Knoxville radar (KMRX), 105 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morgan

When
April 7, 3:25 PM EST to 3:35 PM EST
Where
Morgan County, 2 mi E of Wartburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.100, -84.567

Quarter-size hail reported east of Wartburg.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442738.